Alert archive / Pennsylvania / Flash Flood Warnings in 2012

Flash Flood Warning 14, NWS State College, PA

August 1, 20125 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 1, 2012, 1:16 AM EDT for 5 counties in Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 1:16 AM EDT (05:16 UTC)
Expired
Aug 1, 2012, 3:33 AM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Dauphin County, PA, Juniata County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 97 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WGUS51 KCTP 010516
FFWCTP
PAC043-067-097-107-109-010815-
/O.NEW.KCTP.FF.W.0014.120801T0516Z-120801T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 AM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DAUPHIN COUNTY...
  NORTHEASTERN JUNIATA COUNTY...
  WEST CENTRAL SCHUYLKILL COUNTY...
  SNYDER COUNTY...
  SOUTHWESTERN NORTHUMBERLAND COUNTY...

* UNTIL 415 AM EDT...

* AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES   
  AND RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN FROM AN AREA OF
  NEARLY STATIONARY THUNDERSTORMS OVER NORTHEASTERN JUNIATA...       
  NORTHERN DAUPHIN...SNYDER...SOUTHWESTERN NORTHUMBERLAND AND WEST
  CENTRAL SCHUYLKILL COUNTIES. RAINFALL AMOUNTS OF UP TO 2 INCHES 
  HAVE OCCURRED FROM NEAR BEAVERTOWN...EAST TO HERNDON AND
  MEISERVILLE OVER THE PAST 90 MINUTES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELIZABETHVILLE...LYKENS...WILLIAMSTOWN...RICHFIELD...FREMONT...
  MEISERVILLE...MIDDLEBURG...PENNS CREEK...PORT TREVERTON...ROUGH AND
  READY...TOWER CITY...VALLEY VIEW...REBUCK AND URBAN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER THE 
NEXT FEW HOURS IN THE WARNED AREA...AS NEW THUNDERSTORMS FORM AND 
DRIFT NORTHEAST ACROSS THE SAME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4047 7668 4058 7697 4060 7695 4063 7695
      4060 7704 4071 7721 4080 7719 4087 7707
      4066 7643

$$

FORECASTER: LAMBERT/RADZANOWSKI
1 follow-up statement
123 
WGUS71 KCTP 010733
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 AM EDT WED AUG 1 2012

PAC043-067-097-107-109-010740-
/O.CAN.KCTP.FF.W.0014.000000T0000Z-120801T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAUPHIN PA-JUNIATA PA-SCHUYLKILL PA-SNYDER PA-NORTHUMBERLAND PA-
333 AM EDT WED AUG 1 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
NORTHUMBERLAND...SNYDER...WEST CENTRAL SCHUYLKILL...NORTHEASTERN
JUNIATA AND NORTHERN DAUPHIN COUNTIES...

THE RUNOFF FROM THE EARLIER THUNDERSTORMS WITH HEAVY RAIN IS 
DIMINISHING AND NO LONGER POSES A THREAT TO RESULT IN FLOODING OF 
STREAMS...CREEKS AND LOW LYING AREAS.  

THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

ALTHOUGH THE HEAVY RAIN HAS ENDED...SOME MINOR FLOODING PROBLEMS MAY 
OCCUR FOR THE NEXT HOUR OR TWO.

LAT...LON 4047 7668 4058 7697 4060 7695 4063 7695
      4060 7704 4071 7721 4080 7719 4087 7707
      4066 7643

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:49 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 31, 9:49 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
949 PM EDT TUE JUL 31 2012

.SYNOPSIS...
WEAK LOW PRESSURE MOVING EASTWARD FROM THE GREAT LAKES AREA
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
AREA INTO WED. WEAK HIGH PRESSURE WILL BRING LESS HUMID AND
MAINLY DRY WEATHER FOR THU INTO FRI. A SW FLOW OF MORE HUMID
AIR WILL WORK BACK INTO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
RADAR SHOWING CONVECTIVE ACTIVITY BEGINNING TO DECREASE IN COVERAGE/INTENSITY
LATE THIS EVENING FROM LOSS OF HEATING. HOWEVER...LG SCALE FORCING
AHEAD OF APPROACHING SHORTWAVE SHOULD SUSTAIN SCT SHRA/TSRA THRU
THE NIGHT. FOCUS SHOULD SHIFT FROM THE ALLEGHENY MTNS EASTWARD TO
THE SUSQ VALLEY OVERNIGHT BASED ON MDL EVOLUTION OF LL JET AND
AXIS OF HIGHEST PWATS.

PARTIAL CLEARING...LGT WIND AND WET GROUND WILL LIKELY RESULT IN
PATCHY FOG LATE TONIGHT. LOW TEMPS WILL BE NEAR NORMAL OR JUST
ABOVE NORMAL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
STILL A CHC OF SHOWERS AND STORMS WED AFT...BUT LESS CHC THAN
TODAY...AS THE UPPER LVL SUPPORT MOVES EASTWARD...AND SLIGHTLY
DRIER AIR WORKS IN LATE. SHEAR PROFILES REMAIN WEAK.
HOWEVER...MUCH LIKE TODAY...ENOUGH INSTABILITY MAY BE PRESENT BY
AFTN FOR A FEW ISOLD SVR CELLS. ENS MEAN 850MB TEMPS SUPPORT HIGHS
CLOSE TO AVERAGE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPPER LEVEL PATTERN WILL REMAIN FAIRLY CONSISTENT ACROSS THE CONUS
THROUGHOUT THE EXTENDED...WITH SLIGHT MODIFICATIONS TAKING PLACE
IN THE MEAN UPPER RIDGE POSITIONS OVER THE FOUR CORNERS REGION AND
SOUTHERN PLAINS AS WELL AS THE WESTERN ATLANTIC. A TRANSITION FROM
NORTHWEST FLOW ALOFT ASSOCIATED WITH THE MEAN UPPER TROF ALONG
THE EASTERN SEABOARD TO A MORE ZONAL FLOW IS SEEN FOR LATE THIS
WEEK AND EARLY THIS WEEKEND...FOLLOWED BY A BRIEF INFLUX OF MUCH
WARMER AND MORE HUMID AIR LATE THIS WEEKEND AS BERMUDA HIGH
AMPLIFIES AHEAD OF A VIGOROUS TROF SLICING ACROSS THE NORTHERN
AND CENTRAL GREAT LAKES SUNDAY NIGHT. THIS UPPER TROF WILL CROSS
THE NORTHEAST UNITED STATES ON MONDAY...FOLLOWED BY MUCH LOWER
DEEPER LAYER MOISTURE AND SURFACE DEWPOINTS LATE MONDAY AND
TUESDAY.

INCREASED DEEP LAYER MOISTURE ACCOMPANIES THE TRANSITION TO ZONAL
UPPER FLOW LATER THIS WEEK...FOLLOWED BY A POTENTIALLY SIGNIFICANT
SURGE OF SUBTROPICAL MOISTURE FROM THE GULF COAST STATES AHEAD OF
THE VIGOROUS GREAT LAKES TROF MONDAY AND MONDAY NIGHT. A SHARP
FROPA IS POSSIBLE SUNDAY NIGHT INTO MONDAY ACCOMPANIED BY LOCALLY
STRONG STORMS AND HEAVY DOWNPOURS. UPPER LEVEL RIDGE AND SFC HIGH
PRESSURE BUILD IN FOR TUESDAY AND WEDNESDAY BRINGING A MUCH DRIER
AIRMASS AND COMFORTABLE HUMIDITY TO THE REGION...ALTHOUGH EMBEDDED
UPPER DISTURBANCES WILL STILL BRING ISOLATED SHOWER THREATS EACH DAY.

NEAR NORMAL TEMPERATURES WILL BRIEFLY SURGE TO ABOVE NORMAL LATE
SAT AND SUNDAY AHEAD OF THE STRONG COLD FRONT DROPPING SOUTHEAST SE
LATER SUNDAY INTO MONDAY...TRIMMING TEMPS AND HUMIDITY BACK TO
NORMAL VALUES.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON SHOULD SLOWLY
WEAKEN AND BECOME LESS WIDESPREAD ONCE WE ARE PAST MAX HEATING.

STILL A CHC OF SHOWERS LATE TONIGHT INTO EARLY WED.

LOWER CIGS AND FOG LIKELY LATER TONIGHT...GIVEN RATHER HIGH
DEWPOINTS IN PLACE.

SOME CHC OF SHOWERS AND THUNDERSTORMS WED AFT...BUT LESS CHC.

MOST OF THU AND FRIDAY SHOULD BE DRY...BUT CHC OF FOG EACH
MORNING.

A SW FLOW OF MORE HUMID AIR EXPECTED THIS WEEKEND. WHILE
THERE COULD BE A SHOWER OR STORM...MUCH OF THE TIME SHOULD
BE DRY.

OUTLOOK...
THU...FOG POSSIBLE EARLY...OTHERWISE VFR.
FRI-SUN...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT/MARTIN
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD/MARTIN
LONG TERM...DEVOIR
AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Jul 31, 3:43 PM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT TUE JUL 31 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-011945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
343 PM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 9:26 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
926 PM EDT TUE JUL 31 2012

PAZ011-012-017>019-037-041-045-046-010200-
CAMERON PA-CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-TIOGA PA-
926 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLINTON...LYCOMING...
NORTHEASTERN CLEARFIELD...SOUTHEASTERN TIOGA AND SOUTHERN CAMERON
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMERON...
CENTRE...CLEARFIELD...CLINTON...LYCOMING AND TIOGA COUNTIES AT 921 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT 35
MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS...ESPECIALLY BETWEEN BELLEFONTE NORTHEAST TO LOCK
HAVEN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 140 AND 194...I-99 BETWEEN MILE MARKERS 66
AND 85...I-180 BETWEEN MILE MARKERS 17 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 14...STATE ROAD
26...STATE ROAD 120.

LAT...LON 4164 7692 4118 7682 4114 7693 4115 7696
      4113 7697 4073 7793 4128 7824 4138 7825
      4148 7776 4148 7760 4151 7760

FORECASTER: CR
Local storm report, Jul 31, 9:55 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
955 PM EDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND DMG     ELIZABETHTOWN           40.15N  76.60W
07/31/2012                   LANCASTER          PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

&&

EVENT NUMBER CTP1200351

MACH
Special weather statement, Jul 31, 9:58 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EDT TUE JUL 31 2012

PAZ011-012-017>019-026-027-037-041-042-045-046-049-051>053-010230-
CAMERON PA-CLEARFIELD PA-COLUMBIA PA-HUNTINGDON PA-MIFFLIN PA-
MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-
958 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLINTON...LYCOMING...
NORTHEASTERN CLEARFIELD...NORTHEASTERN HUNTINGDON...NORTHEASTERN
MIFFLIN...NORTHERN COLUMBIA...NORTHERN MONTOUR...NORTHERN UNION...
NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN CAMERON...SOUTHEASTERN
TIOGA AND SULLIVAN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMERON...
CENTRE...CLEARFIELD...CLINTON...COLUMBIA...HUNTINGDON...LYCOMING...
MIFFLIN...MONTOUR...NORTHUMBERLAND...SULLIVAN...TIOGA AND UNION
COUNTIES AT 953 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 14...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 118...STATE ROAD 120.

LAT...LON 4131 7631 4121 7632 4114 7628 4114 7625
      4109 7625 4104 7695 4058 7787 4121 7847
      4124 7835 4123 7824 4127 7824 4164 7688
      4160 7685 4155 7624 4153 7621

FORECASTER: CR
Special weather statement, Jul 31, 11:42 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 PM EDT TUE JUL 31 2012

PAZ010-017-010445-
CLEARFIELD PA-ELK PA-
1142 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN CLEARFIELD COUNTY
AND SOUTHEASTERN ELK COUNTY THROUGH 1245 AM EDT...

AT 1138 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRANDY CAMP...MOVING
EAST AT 20 MPH.

BRIEF WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT FORCE...MEDIX RUN AND BENEZETTE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
255.

LAT...LON 4142 7842 4140 7841 4140 7826 4120 7830
      4125 7874 4127 7876 4128 7879 4133 7881
      4139 7875

FORECASTER: LAMBERT
Special weather statement, Aug 1, 12:24 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1224 AM EDT WED AUG 1 2012

PAZ066-010530-
LANCASTER PA-
1224 AM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY
THROUGH 130 AM EDT...

AT 1220 AM EDT...A STRONG THUNDERSTORM WAS NEAR CONOWINGO...MOVING
TOWARD THE NORTH NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL AFFECT
WAKEFIELD...QUARRYVILLE...PARADISE AND CHRISTIANA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.

LAT...LON 3977 7627 4003 7613 3999 7597 3996 7599
      3987 7598 3985 7601 3983 7601 3982 7603
      3979 7604 3972 7610 3972 7624

FORECASTER: LAMBERT
Special weather statement, Aug 1, 12:35 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1235 AM EDT WED AUG 1 2012

PAZ024>026-010530-
BLAIR PA-CAMBRIA PA-HUNTINGDON PA-
1235 AM EDT WED AUG 1 2012

...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AND AFFECT EASTERN
CAMBRIA...NORTHERN BLAIR AND NORTHWESTERN HUNTINGDON COUNTIES
THROUGH 130 AM EDT...

THE LEADING EDGE OF A LINE OF THUNDERSTORMS EXTENDED FROM NEAR
TIPTON AND BELLWOOD...TO ASHVILLE AT 1229 AM EDT. THE THUNDERSTORMS
WERE GENERALLY MOVING SOUTHEAST AT 15 MPH.

BRIEF WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 27 AND 50.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...STATE ROAD 453.

LAT...LON 4053 7792 4039 7836 4055 7862 4062 7857
      4067 7842 4071 7823

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:28 PM EDTSpecial Weather StatementCTPCameron, Tioga32 min
Jul 31, 8:56 PM EDTSpecial Weather StatementCTPClinton, Lycoming34 min
Jul 31, 9:05 PM EDTSpecial Weather StatementCTPClinton, Lycoming25 min
Jul 31, 9:26 PM EDTSpecial Weather StatementCTPCentre, Clinton, Lycoming34 min
Jul 31, 9:58 PM EDTSpecial Weather StatementCTPCentre, Clinton, Lycoming, Sullivan32 min
Jul 31, 11:42 PM EDTSpecial Weather StatementCTPElk63 min
Aug 1, 12:24 AM EDTSpecial Weather StatementCTPLancaster66 min
Aug 1, 12:35 AM EDTSpecial Weather StatementCTPBlair55 min
Aug 1, 3:14 PM EDTSpecial Weather StatementCTPFulton31 min
Aug 1, 3:38 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton67 min
Aug 1, 4:28 PM EDTSpecial Weather StatementCTPFranklin32 min
Aug 1, 5:03 PM EDTSpecial Weather StatementCTPSnyder27 min
Aug 1, 6:32 PM EDTSpecial Weather StatementCTPAdams28 min
Aug 1, 7:54 PM EDTSpecial Weather StatementCTPLancaster21 min

Nearby

Flash Flood Warnings in Pennsylvania, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.